Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Child has constipation, yellow and sticky feces after taking glycerine suppository. Should I be concerned?

My 9 week old has been somewhat constipated. She was straining so I was going to give her a glycerine suppository. I put her knees to her chest and before I did it she had a movement. Yellow and sticky in texture. I put her diaper back on and 5 minutes later she was straining again. I gave her a suppository. She then had a brown watery movement followed by a glob of mucus . She fussed and went again a few hours later and it too had mucus. Should I be concerned and what should I do? She is on nutromigen formula. I add cereal to ease her reflux also
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  128
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
In a 9 week old infant constipation is uncommon.
Infants will make sounds or do strain at the time of passing stool and it is not due to constipation but for a effort to pass the stool.
The mucus and the watery stool may be a response to the suppository insertion in the rectum.
So avoid frequent insertion of suppositories by thinking it is constipation.
Hope i have answered your query.
Answered: Fri, 1 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor